Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 286, NWS Atlanta, GA

August 13, 20104 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 13, 2010, 3:53 PM EDT for 4 counties in Georgia. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2010, 3:53 PM EDT (19:53 UTC)
Expired
Aug 13, 2010, 4:30 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clarke County, GA, Jackson County, GA, Madison County, GA, Oglethorpe County, GA

The radar

The Atlanta radar (KFFC), 134 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 4:00 PM EDTTSTM WND DMG3 Ne Athens, GAAROUND 7 TREES AND 6 POWER LINES BLOWN DOWN.
Aug 13, 4:20 PM EDTTSTM WND DMG4 S Athens, GATHREE TREES DOWN NEAR CLARKE AND OCONEE LINE. ONE ON SIMONTON BRIDGE RD BLOCKING RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1732 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WUUS52 KFFC 131953
SVRFFC
GAC059-157-195-221-132030-
/O.NEW.KFFC.SV.W.0286.100813T1953Z-100813T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT FRI AUG 13 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN NORTHEAST GEORGIA
  SOUTHEASTERN JACKSON COUNTY IN NORTHEAST GEORGIA
  SOUTHERN MADISON COUNTY IN NORTHEAST GEORGIA
  NORTHWESTERN OGLETHORPE COUNTY IN NORTHEAST GEORGIA

* UNTIL 430 PM EDT

* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND   
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS CENTERED NEAR 
  WINTERVILLE OR 8 MILES EAST NORTHEAST OF ATHENS...AND WAS NEARLY 
  STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COMER...COLBERT AND NICHOLSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3409 8308 3387 8310 3390 8339 3391 8341
      3393 8343 3393 8347 3393 8350 3412 8345
TIME...MOT...LOC 1952Z 159DEG 4KT 3401 8327

$$
1 follow-up statement
864 
WWUS52 KFFC 132009
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT FRI AUG 13 2010

GAC157-132018-
/O.CAN.KFFC.SV.W.0286.000000T0000Z-100813T2030Z/
JACKSON GA-
409 PM EDT FRI AUG 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...

THE INITIAL SEVERE STORM HAS MOVED EAST... HOWEVER ANOTHER STRONG 
STORM IS DEVELOPING IN WEST JACKSON COUNTY AND ANOTHER WARNING MAY 
NEED TO BE ISSUED SOON.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3409 8308 3387 8310 3391 8337 3391 8341
      3393 8343 3393 8350 3411 8332
TIME...MOT...LOC 2008Z 273DEG 5KT 3400 8326

$$

GAC059-195-221-132030-
/O.CON.KFFC.SV.W.0286.000000T0000Z-100813T2030Z/
OGLETHORPE GA-CLARKE GA-MADISON GA-
409 PM EDT FRI AUG 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN MADISON...CLARKE AND NORTHWESTERN OGLETHORPE COUNTIES...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HULL...MOVING EAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DUNLAP...SMITHONIA...CRAWFORD...ARNOLDSVILLE...COLBERT AND COMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3409 8308 3387 8310 3391 8337 3391 8341
      3393 8343 3393 8350 3411 8332
TIME...MOT...LOC 2008Z 273DEG 5KT 3400 8326

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:40 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 13, 1:40 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT FRI AUG 13 2010

.PREV DISCUSSION... /ISSUED 732 AM EDT FRI AUG 13 2010/

SHORT TERM /TODAY THROUGH SUNDAY/...
MODELS ARE IN GENERAL AGREEMENT WITH BRINGING THE NORTH CENTRAL GULF
LOW INLAND OVER SOUTHERN ALABAMA AND KEEPING IT JUST TO OUR WEST THROUGH
SUNDAY. GFS IS MUCH MORE AGGRESSIVE WITH THE MOISTURE AS EVIDENT BY
THE NEARLY 17 INCHES OF RAIN IT PUTS OVER CENTRAL GEORGIA FROM TODAY
THROUGH 00Z MON. FEEL THIS IS A BIT OVER DONE...HOWEVER ALSO FEEL
THE NAM IS TOO DRY. SREF SEEMS TO BE A GOOD COMPROMISE AT THIS TIME
WITH 2+ INCHES IN THE SAME PERIOD FROM ATL-MCN-CSG.

FOR TODAY...MOISTURE AND INSTABILITY WILL BE SPREADING OVER THE CWA
WITH CHANCE TO LIKELY POPS OVER THE CWA...LIKELY POPS ACROSS CENTRAL
GEORGIA. THE GULF/TROPICAL MOISTURE SPREADING OVER THE CWA SATURDAY
THROUGH SUNDAY...WILL GO WITH LIKELY. ALTHOUGH THE GFS SEEMS WAY
OVER DONE ON QPF...IT WILL BE TROPICAL IN NATURE AND THEREFORE WITH
THE LOW JUST TO OUR WEST...THERE IS THE POSSIBILITY OF HEAVY RAIN...
PRECIPITABLE WATER VALUES RANGE FROM 2.00 TO 2.50 SATURDAY THROUGH
SUNDAY. WILL THEREFORE ADD RAIN HEAVY AT TIMES BEGINNING SATURDAY
AND CONTINUING THROUGH SUNDAY.

WITH ADDITIONAL CLOUDS/PRECIP TODAY...EXPECT MAX TEMPS TO BE JUST
SLIGHTLY COOLER THAN THURSDAYS MAX TEMPS. COOLER TEMPS ARE EXPECT
SATURDAY AND SUNDAY DUE TO CLOUDS AND PRECIP. OVERNIGHT LOWS WILL
REMAIN ABOVE NORMAL THROUGH THE SHORT TERM.

ALTHOUGH TEMPS WILL BE SLIGHTLY COOLER THAN YESTERDAY...DEW POINTS
WILL INCREASE AND THIS WILL PUSH HEAT INDEX VALUES TO 105+ OVER MUCH
OF THE CWA THIS AFTERNOON AND WILL THEREFORE MAINTAIN THE HEAT
ADVISORY WHICH WILL EXPIRE AT 7 PM TODAY.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LONG TERM WILL BE HIGHLY DEPENDENT ON WHAT HAPPENS TO THE NORTH GULF
LOW. GFS AND ECMWF DIFFER SIGNIFICANTLY ON THE RESOLUTION WITH THE
GFS KEEPING THE LOW OVER THE SOUTHEAST AND CONTINUING TO KEEP
TROPICAL MOISTURE OVER THE CWA. THE ECMWF TAKES THE LOW BACK INTO
THE NORTHERN GULF MONDAY AND THEN MOVES IT WESTWARD TOWARD TEXAS.
ALTHOUGH THIS SOLUTION REMOVES THE LOW FROM OUR AREA...IT DOES KEEP
MOISTURE OVER THE CWA THRU MUCH OF THE LONG TERM. WITH THIS IN MIND
WILL KEEP CHANCE POPS GOING THROUGH THE ENTIRE LONG TERM AND KEEP
TEMPS NEAR CLIMO. CONFIDENCE WITH THE LONG TERM IS LOW.

17

.AVIATION...UPDATED 18Z...
GENERALLY HIT AND MISS THUNDERSTORM POTENTIAL THIS AFTERNOON/EVENING
FOR THE TAFS WITH THE EXCEPTION BEING CSG WITH BETTER CHANCES.
VFR CEILINGS/CLOUDS EXPECTED. INCREASING POTENTIAL LATER TONIGHT
FOR MVFR/IFR CEILINGS AND CHANCES FOR MVFR VSBYS DUE TO
SHOWERS/FOG. SURFACE WINDS GENERALLY VARIABLE AROUND 5 KTS.

//ATL CONFIDENCE...UPDATED 18Z...
HIGH CONFIDENCE FOR VFR CEILINGS THIS AFTERNOON INTO TONIGHT.
LOW CONFIDENCE FOR THUNDERSTORMS AFFECTING ATL THIS AFTERNOON/EVENING.
LOW CONFIDENCE ON WHICH SIDE OF S WINDS WILL BE THIS AFTERNOON.
MEDIUM CONFIDENCE FOR LIGHT SSW WINDS THIS EVENING.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          98  75  90  75  88 /  30  40  70  60  60
ATLANTA         93  76  87  75  87 /  40  40  70  60  60
BLAIRSVILLE     88  72  84  70  84 /  40  40  60  60  60
CARTERSVILLE    96  75  89  75  89 /  30  40  70  60  60
COLUMBUS        93  77  90  77  90 /  70  40  70  60  60
GAINESVILLE     94  75  86  74  87 /  30  40  70  60  60
MACON           94  76  90  77  90 /  60  40  70  60  60
ROME            97  74  91  74  91 /  30  40  60  60  60
PEACHTREE CITY  91  74  87  74  87 /  50  40  70  60  60
VIDALIA         95  77  92  76  92 /  60  30  60  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON...
WARREN...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&
Hazardous weather outlook, Aug 13, 5:30 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT FRI AUG 13 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
530 AM EDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ACROSS PORTIONS OF
NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
AN AREA OF LOW PRESSURE ASSOCIATED WITH REMNANTS OF TROPICAL
DEPRESSION FIVE HAS MOVED OVER SOUTHERN ALABAMA...AND WILL SPREAD
MOISTURE AND INSTABILITY ACROSS NORTH AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY
WINDS...AND HEAVY RAIN.

.DISCUSSION...
LOW PRESSURE OVER SOUTHERN ALABAMA WILL SPREAD MOISTURE AND
INSTABILITY ACROSS THE AREA. WITH CAPE VALUES BETWEEN 1200 AND
1800 AND LIFTED INDEX VALUES AROUND -2...THE MODERATE INSTABILITY
IS ENOUGH TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. THE MOST
LIKELY AREA FOR NUMEROUS THUNDERSTORMS IS SOUTH OF A LINE FROM
LAGRANGE...TO MACON...TO SWAINSBORO...WITH SCATTERED THUNDERSTORMS
ELSEWHERE. SOME THUNDERSTORMS COULD BE STRONG...BUT ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS. WITH PRECIPITABLE WATER VALUES
HOVERING ABOVE TWO INCHES...HEAVY RAIN CAN ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 13, 2:51 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT FRI AUG 13 2010

GAZ033-034-045-131915-
251 PM EDT FRI AUG 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND VERY
HEAVY RAIN IN DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 315 PM
EDT...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR NORCROSS...MOVING SOUTHWEST AT 5
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DEKALB...GWINNETT AND FULTON COUNTIES THROUGH 315 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLEASANT
HILL...LILBURN...DULUTH...JOHNS CREEK...TUCKER...DORAVILLE AND
NORCROSS. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR REDUCED
VISIBILITY.
Special weather statement, Aug 13, 3:10 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 PM EDT FRI AUG 13 2010

GAZ027-038-131945-
310 PM EDT FRI AUG 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN OGLETHORPE
AND MADISON COUNTIES UNTIL 345 PM EDT...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR COMER AND WATSON MILL BRIDGE STATE
PARK...MOVING NORTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
OGLETHORPE AND MADISON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE SANDY CROSS...SMITHONIA...WATSON MILL
BRIDGE STATE PARK...COLBERT...CARLTON...COMER AND PAOLI.
Special weather statement, Aug 13, 3:35 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT FRI AUG 13 2010

GAZ032>034-045-132000-
335 PM EDT FRI AUG 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR VERY HEAVY RAIN AND FREQUENT
LIGHTNING IN DEKALB...COBB...GWINNETT AND FULTON COUNTIES UNTIL 400
PM EDT...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR SANDY SPRINGS...MOVING NORTHEAST AT 5
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS DEKALB...COBB...GWINNETT AND FULTON COUNTIES THROUGH
400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TUCKER...CHAMBLEE... DOBBINS AIR RESERVE BASE...SMYRNA...MARIETTA
...SANDY SPRINGS... DORAVILLE...MOUNT BETHEL...NORCROSS AND LILBURN.
MOTORISTS ENCOUNTERING HEAVY RAIN SHOULD SLOW DOWN AND BE PREPARED
FOR NEAR ZERO VISIBILITY.
Local storm report, Aug 13, 3:45 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND GST     4 ESE MARIETTA          33.93N 84.49W
08/13/2010  M53 MPH          COBB               GA   TRAINED SPOTTER

&&

SNELSON
Special weather statement, Aug 13, 3:48 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT FRI AUG 13 2010

GAZ030-132015-
348 PM EDT FRI AUG 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR VERY HEAVY RAIN...WIND GUSTS TO
50 MPH AND FREQUENT LIGHTNING IN POLK COUNTY UNTIL 415 PM EDT...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR CEDARTOWN...MOVING NORTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS POLK
COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE ANTIOCH AND CEDARTOWN.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 4:15 PM EDTSevere Thunderstorm WarningFFCJackson45 min
Aug 13, 4:34 PM EDTFlash Flood WarningFFCClarke, Jackson, Madison, Oglethorpe95 min
Aug 13, 6:27 PM EDTSevere Thunderstorm WarningFFCTowns35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.